MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES REAL INTELLIGENCE CORI; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES REAL INTELLIGENCE CORI; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number ROB10024
Medical Device Problem Code Unintended Application Program Shut Down (4032)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a cori assisted tka surgery, when the surgeon began to mill the distal femur, the real intelligence robotic drill would make a loud screech.They checked the guard and the screech continued.They decided to swap the long attachment and hit the change burr icon, proceeded, and then received a drill communication error followed by an internal communication error.They went into drill diagnostics and could not dissemble the ri robotic drill attachment from the drill.The procedure was completed, with a non-significant delay, by changing to manual procedure.Patient was not harmed beyond the problem reported.
 
Additional Manufacturer Narrative
H3, h6: the real intelligence cori, pn: rob10024, sn: (b)(6) used in treatment was not returned to the designated complaint unit for evaluation, therefore visual and functional evaluations could not be performed.The software files were provided for investigation, where screenshot review of the case confirmed the ¿system fault: communication failure¿ error in the setup screen after having swapped the bur.The log files show that this error message was a result of an unrecoverable error where the drill ¿failed to reach ready state.¿ the drill and drill attachment were both returned for evaluation.The drill was visually and functionally evaluated and found, when disassembled, that the exposure motor lead screw was stuck.When attempting to test the drill, a critical error occurred.The drill attachment was also returned for evaluation, where no visual or functional abnormalities were identified.The stuck lead screw of the exposure motor is the most likely cause of the reported error.The real intelligence cori for knee arthroplasty user manual provides guidelines for recovering to a fully manual procedure in the "recovery procedure guidelines, appendix d".This situation is captured in the risk assessment released at the time of the complaint.The failure mode and associated risk have been anticipated within the risk file.As a result of the risk assessment the documented risk file will undergo further investigation by the site quality team.A review of manufacturing records indicate the software met all specifications upon release into distribution.A complaint history review found similar reports.A review of prior escalation actions was performed and found no actions that are applicable to the scope of the reported complaint.This issue will be continuously monitored through complaint investigation and post market surveillance.Based on the investigation, no containment or corrective actions are recommended at this time.

Brand Name
REAL INTELLIGENCE CORI
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14403179
Report Number3010266064-2022-00358
Device Sequence Number12125567
Product Code OLO
UDI-Device Identifier00885556773673
UDI-Public885556773673
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K193120
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberROB10024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2022
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date05/14/2022
Supplement Report FDA Received Date08/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown